Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Finite covers of $ 3$-manifolds containing essential surfaces of Euler characteristic $ =0$


Author: Sadayoshi Kojima
Journal: Proc. Amer. Math. Soc. 101 (1987), 743-747
MSC: Primary 57N10; Secondary 57M10
MathSciNet review: 911044
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short proof and a slight generalization of a theorem of John Luecke, that a compact connected orientable irreducible $ 3$-manifold containing an essential torus is finitely covered by a torus bundle or manifolds with unbounded first Betti numbers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N10, 57M10

Retrieve articles in all journals with MSC: 57N10, 57M10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1987-0911044-9
PII: S 0002-9939(1987)0911044-9
Keywords: $ 3$-manifold, essential surface, residual finiteness
Article copyright: © Copyright 1987 American Mathematical Society